MAUDE Adverse Event Report: COOK INC PERC NGAGE NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC PERC NGAGE NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NGRE-100038
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The user facility reported during a right percutaneous nephrolithotomy procedure, while using the perc ngage nitnol tipless stone extractor, the handle locked in position and the device would not retract back from the sheath.The wiring started to unravel and fell apart.The device was removed and they proceeded with a new basket and completed the procedure successfully.No adverse effects or consequences were reported to the patient due to this occurrence.No unintended portion of the device remained inside the patient¿s body.No additional procedures were required due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of documentation, drawing, functional testing, manufacturing instructions, specifications, drawings, instructions for use (ifu), quality control data, and visual inspection of the actual device was conducted during the investigation.The returned device was found to be non-functional due to damage to the basket assembly.The wires of the basket are deformed and there is damage to the ends of the sheaths that house the wires.All devices are 100% inspected for functionality and integrity before packaging.The ifu contains a caution to not use excessive force to manipulate the device, or damage to the device may occur.It is also possible that the strength of the basket was weakened due to variation in the manufacturing process.There is not enough information to determine which of the two possible causes is more likely, therefore the cause of the issue could not be determined.Current controls are in place in manufacturing to assure device functionality prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.There is no indication that a design or process related failure mode contributed to this event.Based on the available information, the root cause of this event is undeterminable.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
PERC NGAGE NITINOL TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7132727
Report Number1820334-2017-04333
Device Sequence Number13962530
Product Code FFL
UDI-Device Identifier00827002564015
UDI-Public(01)00827002564015(17)200802(10)8110718
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNGRE-100038
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/21/2017
Supplement Date Received by Manufacturer01/26/2018
Initial Report FDA Received Date12/19/2017
Supplement Report FDA Received Date02/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1